Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Burlington, VT

January 6, 2014Clinton County, Essex County, New York

NWS Burlington, VT issued this flash flood warning at Jan 6, 2014, 4:22 PM EST for Clinton County, Essex County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 6, 2014, 4:22 PM EST (21:22 UTC)
Expired
Jan 6, 2014, 10:15 PM EST
In force
6 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, NY, Essex County, NY

The radar

The Burlington radar (KCXX), 40 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 562 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
562 m²/s²
0-3 km storm-relative helicity
638 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WGUS51 KBTV 062122
FFWBTV
NYC019-031-070315-
/O.NEW.KBTV.FF.W.0001.140106T2122Z-140107T0315Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
422 PM EST MON JAN 6 2014

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTH CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...

* UNTIL 1015 PM EST.

* AT 417 PM EST...ICE JAMS WERE CAUSING EXTREMELY RAPID RISES IN
  WATER LEVELS AND THE POTENTIAL FOR FLASH FLOODING. ICE JAMS ARE 
  VERY UNPREDICTABLE  AND CAN BREAK UP...MOVE...AND JAM AGAIN VERY 
  QUICKLY. WATER BACKING UP BEHIND THE JAM IS THE MAIN FLOOD 
  THREAT...AND CAN FLOOD AREAS UNDER DEEP WATER WITH SURPRISING 
  SPEED. FAVORED ICE JAM LOCATIONS ARE WHERE A RIVER BENDS OR 
  SLOWS...AT BRIDGE ABUTMENTS...OR NEAR ISLANDS...SAND BARS...AND 
  OTHER OBSTRUCTIONS TO RIVER FLOW.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF NORTH CENTRAL ESSEX AND SOUTH CENTRAL CLINTON COUNTIES.

* THE RIVER GAGE ON THE EAST BRANCH OF THE AUSABLE RIVER HAS QUICKLY 
  JUMPED ABOVE FLOOD STAGE OF 7 FEET WITH A CURRENT READING OF 7.6 
  FEET. THIS WILL CAUSE MINOR LOW LYING FLOODING ALONG ROUTE 9N AND 
  NEAR THE TOWN OF AUSABLE FORKS. 

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4445 7373 4448 7362 4457 7343 4451 7339
      4445 7356 4421 7379 4424 7382 4431 7380

$$
1 follow-up statement
401 
WGUS71 KBTV 070218
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
918 PM EST MON JAN 6 2014

NYC019-031-070228-
/O.CAN.KBTV.FF.W.0001.000000T0000Z-140107T0315Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NY-CLINTON NY-
918 PM EST MON JAN 6 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
CLINTON AND NORTHEASTERN ESSEX COUNTIES IN NORTHERN NEW YORK...

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS MAY CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4445 7373 4448 7362 4457 7343 4451 7339
      4445 7356 4421 7379 4424 7382 4431 7380

$$

MUCCILLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jan 6, 4:06 PM EST, 16 minutes earlier.

Area forecast discussion, Jan 6, 4:06 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
406 PM EST MON JAN 6 2014

.SYNOPSIS...
COLD TEMPERATURES AND GUSTY WEST WINDS WILL BE THE RULE TONIGHT
INTO TUESDAY ACROSS THE NORTH COUNTRY AS THE POLAR VORTEX LIFTS
ACROSS THE NORTH COUNTRY. VERY COLD WIND CHILL READINGS CAN BE
EXPECTED TONIGHT AND TUESDAY. A PERSISTENT BAND OF LAKE EFFECT SNOW WILL
MAINTAIN ITSELF ACROSS SOUTHERN SAINT LAWRENCE COUNTY BEGINNING
THIS EVENING AND CONTINUING INTO WEDNESDAY. A TREND TOWARD
MODERATING TEMPERATURES IS EXPECTED FOR LATE WEEK INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 7 AM TUESDAY MORNING/...
AS OF 405 PM EST MONDAY...IN TERMS OF HEADLINES WE'VE ISSUED A WIND
CHILL ADVISORY FOR THE NORTHERN ADIRONDACKS AND THE SAINT LAWRENCE
VALLEY STARTING AT 1 AM THROUGH 10 AM TUESDAY. THE IMPACTS FROM
COLD TEMPERATURES AND WIND CHILLS WILL BE THE PRIMARY HIGHLIGHT
TONIGHT...WITH POST-FRONTAL SNOW ALSO A FACTOR IN TONIGHT'S
FORECAST.

INITIAL COLD FRONT FROM EARLIER TODAY HAS NOW ENTERED INTO MAINE.
THE SECONDARY COLD FRONT ASSOCIATED WITH SHARPLY FALLING
TEMPERATURES (READINGS IN THE 20S ACROSS NEW YORK) WILL BE MOVING
EASTWARD ACROSS VERMONT THROUGH 7 PM. CURRENT TEMPERATURES ARE
ABOVE FREEZING ACROSS VERMONT THIS AFTERNOON BUT WILL BE FALLING
BELOW FREEZING DURING THE AFTERNOON RUSH HOUR. DEWPOINTS WILL ALSO
BE FALLING WHICH MAY HELP TO DRY OUT SOME STANDING WATER. HOWEVER
EXPECT THERE TO BE AREAS OF RE-FREEZING ACROSS THE NORTH COUNTRY
AS TEMPERATURES FALL THROUGH TONIGHT RESULTING IN SLIPPERY ROADS
AND SIDEWALKS IN SPOTS. WE'VE TRIED TO HIGHLIGHT GREATER
AWARENESS OF THIS POTENTIAL WITH A SPECIAL WEATHER STATEMENT.

TEMPERATURES WILL CONTINUE TO FALL RATHER SHARPLY OVERNIGHT WITH
WEST WINDS ALSO STAYING UP THROUGHOUT THE NIGHT AIDED BY COLD
ADVECTION AND STRONG NORTHWEST PRESSURE GRADIENT. THOUGH IT WILL
BE A COLD NIGHT WITH WEST WINDS OF 15 TO 20 MPH HELPING TO MAKE IT
FEEL EVEN COLDER...IT WILL NOT BE QUITE AS COLD AS THE ARCTIC
CHILL SEEN IN PRIOR DAYS. WIND CHILLS OF 10 TO 15 BELOW WILL BE
COMMON AFTER MIDNIGHT FOR THE ENTIRE NORTH COUNTRY...THOUGH WIND
CHILLS OF 15 TO 25 BELOW CAN BE EXPECTED OUT IN THE SAINT LAWRENCE
VALLEY AND THE NORTHERN ADIRONDACKS. OVERALL THE MET MOS GUIDANCE
SEEMS A LITTLE WARM GIVEN THE COLD ADVECTION (925 MB TEMPERATURES
FALL TO NEAR -19C)...SO I'VE TRENDED TONIGHT'S TEMPERATURES CLOSER
TO THE COLDER MAV GUIDANCE BUT NOT QUITE AS COLD. THIS RESULTS IN
LOW TEMPERATURES BETWEEN 10 ABOVE AND 4 BELOW...COLDEST IN THE
ADIRONDACKS AND WARMEST IN SOUTHERN VERMONT.

LIGHT SNOW SHOWERS WILL MOSTLY BE CONFINED TO TWO PRIMARY AREAS
THIS EVENING: THE SOUTHERN SAINT LAWRENCE VALLEY DUE TO LAKE
EFFECT AND IN THE GREEN MOUNTAINS (ESPECIALLY NORTHERN/CENTRAL
AREAS). SNOW ACCUMULATIONS THROUGH MORNING OF UP TO 2 INCHES OF
SNOW IN THE LAKE EFFECT AREAS IN SOUTHERN SAINT LAWRENCE COUNTY
AND GENERALLY AN INCH OR LESS FOR THE GREENS.

&&

.SHORT TERM /7 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 405 PM EST MONDAY...THE MAIN HIGHLIGHTS FOR THE TUESDAY
THROUGH WEDNESDAY NIGHT PERIOD INCLUDE CONTINUED VERY COLD
TEMPERATURES AND A RATHER PROLONGED PERIOD OF LAKE EFFECT SNOW.

A VERY COLD AND BRISK TUESDAY IS IN STORE (THOUGH AGAIN NOT NEARLY
AS COLD AS EARLIER) AS CORE OF THE POLAR VORTEX ALOFT LIFTS
THROUGH THE NORTH COUNTRY. 925 MB TEMPERATURES DROP INTO THE -19
TO -21C RANGE TUESDAY WITH COLD AIR ADVECTION HELPING PRODUCE
GUSTS AT TIMES UP TO 30 TO 40 MPH. UNDER THESE CONDITIONS IT WILL
LIKELY BE HARD FOR TEMPERATURES TO CLIMB VERY MUCH WITH HIGHS IN
THE SINGLE DIGITS TO LOWER TEENS. WHEN COMBINED WITH SUSTAINED
WINDS OF 15 TO 20 MPH WIND CHILLS WILL BE BETWEEN 10 AND 15 BELOW
THROUGH THE DAY. CONDITIONS TUESDAY AND TUESDAY NIGHT ARE SOMEWHAT
BORDERLINE FOR WIND CHILL ADVISORY CRITERIA FOR PARTS OF NORTHERN
AND CENTRAL VERMONT AS WELL AS INTO THE ADIRONDACKS. LATER SHIFTS
MAY NEED TO RE-EVALUATE THAT POTENTIAL UPON RECEIPT OF NEWER
GUIDANCE. LOWS TUESDAY NIGHT IN THE SINGLE DIGITS TO AROUND -5
BELOW IN THE ADIONDACKS AND NORTHEAST KINGDOM. AIRMASS FINALLY
BEGINS TO MODERATE TO SOME DEGREE ON WEDNESDAY WITH 925 MB
TEMPERATURES AROUND -13 TO -15C. THAT SHOULD BRING HIGHS
CLOSER TO THE MID/UPPER TEENS (PERHAPS A COUPLE SPOT LOWER 20S IN
THE CHAMPLAIN/SAINT LAWRENCE VALLEYS) WITH LOWS IN THE SINGLE
DIGITS.

LAKE EFFECT SNOW SHOULD BE ONGOING TUESDAY AS LOW-LEVEL WEST FLOW
SHOULD HELP TO MAINTAIN A PERSISTENT LAKE EFFECT SNOW BAND
AFFECTING PRIMARILY SOUTHERN SAINT LAWRENCE COUNTY. THERE WILL BE
SOME SLIGHT NORTH AND SOUTH OSCILLATION OF THIS BAND...THOUGH HAVE
KEPT HIGH CHANCE TO LIKELY POPS IN SOUTHERN SAINT LAWRENCE COUNTY
THROUGH TUESDAY TRENDING TO CHANCE/SLIGHT CHANCE WEDNESDAY. OVERALL
QPF THROUGH WEDNESDAY NIGHT (INCLUDING TONIGHT) IS ON THE ORDER OF A
QUARTER-INCH IN AREAS SUCH AS WANAKENA AND STAR LAKE. HIGH SNOW
TO LIQUID RATIOS (AT LEAST 20:1) SHOULD HELP TO GIVE THESE AREAS
BETWEEN 6-8" OF SNOW. HOWEVER...BECAUSE THIS WILL BE A LONG-
DURATION EVENT (FROM TONIGHT THROUGH WEDNESDAY NIGHT) I'VE OPTED TO
HOLD OFF ON ISSUING LAKE EFFECT HEADLINES.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 305 PM EST MONDAY...FOR THE EXTENDED PERIOD...MDLS CONTINUE
TO BRING STRONG SFC RIDGE ACROSS THE NORTHEAST THURSDAY...GOING
OFFSHORE BY FRIDAY MORNING. WK SHORTWAVE DOES MV ACROSS THE MID-
ATLANTIC REGION DURING THIS TIME...BUT CONSECUTIVE MDL RUNS
SHOWING SYSTEM DOES WEAKEN DUE TO SFC RIDGE. RIDGE OFFSHORE GOING
INTO THE UPCOMING WEEKEND AS NEXT SYSTEM APPROACHES FROM THE
CENTRAL PLAINS. SFC LOW DOES LIFT INTO EAST CENTRAL CANADA THRU
SATURDAY ALLOWING FRNT TO SLOWLY PUSH THRU REGION. LATEST
ECMWF/GFS RUNS DO HAVE SOME TIMING DIFFERENCES W/ PRECIP DUE TO
RIDGE OFFSHORE W/ GFS A BIT FASTER CLRING CWA OUT. SHORTWAVE
FOLLOWS EXITING SFC SYSTEM ON SUNDAY...HIGH PRESSURE OFFSHORE
SUNDAY NIGHT...WITH SHORTWAVE MVG ALONG NORTHERN GREAT LKS FOR
MONDAY...LOOKING TO AFFECT MAINLY NORTHERN ZONES. PRECIP IN THE
EXTENDED WILL HAVE SOME LIGHT -SW THURSDAY/THURS NGT WITH PASSAGE
OF WK SHORTWAVE. BEST CHANCES OVER SOUTHERN VT ZONES. MDL EXTENT
OF PRECIP W/ APPROACHING WARM FRNT WILL KEEP AREA IN CHANCE
CATEGORY. SOME MIXED PRECIP ON TAP FOR THE START OF EVENT DUE TO
LOW LEVEL TEMPS NEAR FREEZING. HAVE CONTINUED MENTION OF -FZRA
GOING TO RAIN...MAINLY FOR VALLEY LOCALES AS HIR TRRN(ESPECIALLY E
VT) MAY HAVE HARD TIME SCOURING OUT COLDER MORNING AIR BFR
CHANGING OVER LATE. PASSAGE OF FRONT AND SUBSEQUENT SHORTWAVE ON
SUNDAY WILL HAVE -RW TRANSITION TO LIGHT -SW...WITH FOCUS OVER HIR
TRRN ON WNW FLOW. MAIN BENIGN WX SUN NGT INTO MONDAY WITH CHANCE
FOR A FEW -SW/-RW AS NORTHERN SHORTWAVE PASSES TO OUR NORTH...W/
BEST CHANCES NEAR CANADIAN BORDER. TEMPS IN THE EXTENDED CONTINUE
TO SHOW INCR TEMP TREND DUE TO WAA W/ SFC RIDGE OFFSHORE. HIGHS
WILL START IN THE 20S THURSDAY...RISING INTO THE 30S OVER THE
WEEKEND. OVERNGT LOWS START IN THE SINGLE NUMBERS ABV ZERO...TO
THE 20S THRU THE WEEKEND.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...CONDITIONS WILL RANGE FROM VFR DOWN TO IFR
AT TIMES AS REGION TRANSITIONS BACK TO COLD AIR WITH FRONTAL
BOUNDARY PUSHING THRU THE AREA. CEILINGS WILL RANGE FROM BKN-
OVC050 DOWN TO OVC010-015...ESPECIALLY FOR SLK. VSBY IN -SW MAINLY
3-6SM WITH SOME 1-2SM AT TIMES FOR SLK/MPV. WINDS REMAIN GUSTY
MEANDERING FROM WNW TO WSW 15-30KTS.

OUTLOOK 18Z TUESDAY THROUGH SATURDAY...PERSISTENT LOW-LEVEL
WESTERLY FLOW FROM THE GREAT LAKES COMBINED WITH ARCTIC AIR MASS
WILL MAINTAIN PERIODS OF MVFR/IFR CEILINGS WITH OCCASIONAL SNOW
SHOWER ACTIVITY. DUE TO LAKE EFFECT BANDS...SNOW SHOWERS WILL
LIKELY BE MOST PERSISTENT AT SLK TUESDAY THRU WED MORNING.
THEREAFTER...CONDITIONS SHOULD GENERALLY IMPROVE AS HIGH PRESSURE
BUILDS ACROSS THE AREA LATE WEDNESDAY THRU THURSDAY. A WARM FRONT
MOVING NEWD WILL BRING A CHANCE OF LIGHT SNOW AND MVFR CONDITIONS
THURSDAY NIGHT. VFR/MVFR MIX IN -RW/-SW SATURDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...WIND CHILL ADVISORY FROM 1 AM TO 10 AM EST TUESDAY FOR NYZ026-
     027-029>031-034-087.

&&

SYNOPSIS...LOCONTO
NEAR TERM...LOCONTO
SHORT TERM...LOCONTO
LONG TERM...JN
AVIATION...BANACOS/JN
Hazardous weather outlook, Jan 6, 3:42 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
342 PM EST MON JAN 6 2014

NYZ028-035-VTZ001>012-016>019-072045-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
342 PM EST MON JAN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHARPLY FALLING TEMPERATURES WILL CAUSE A REFREEZE OF ANY LEFTOVER
WATER ON ROADWAYS AND SIDEWAYS BY THIS EVENING. THIS WILL CREATE
AREAS OF ICY CONDITIONS...WHICH COULD RESULT IN A HAZARDOUS
EVENING COMMUTE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

BITTERLY COLD TEMPERATURES AND BREEZY WESTERLY WINDS WILL CREATE
WIND CHILL VALUES BETWEEN 5 AND 15 DEGREES BELOW ZERO ON TUESDAY
INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-029>031-034-087-072045-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
342 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

SHARPLY FALLING TEMPERATURES WILL CAUSE A REFREEZE OF ANY LEFTOVER
WATER ON ROADWAYS AND SIDEWAYS BY THIS EVENING. THIS WILL CREATE
AREAS OF ICY CONDITIONS...WHICH COULD RESULT IN A HAZARDOUS
EVENING COMMUTE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

A LAKE EFFECT SNOW BAND WILL SET UP OFF LAKE ONTARIO SPREADING
EASTWARD. THROUGH WEDNESDAY...4 TO 8 INCHES OF SNOW IS POSSIBLE
ACROSS EXTREME SOUTHERN SAINT LAWRENCE COUNTY...NEAR STAR LAKE AND
WANAKENA AND AREAS SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 6, 11:08 AM EST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1108 AM EST MON JAN 6 2014

NYZ026-027-029>031-034-087-062000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
1108 AM EST MON JAN 6 2014

...RAIN TO SNOW SHOWERS AND FLASH FREEZE CONDITIONS THIS AFTERNOON...

SHARPLY FALLING TEMPERATURES WILL CHANGE RAIN SHOWERS OVER TO SNOW
SHOWERS BY EARLY THIS AFTERNOON. A DUSTING TO AN INCH OF SNOW
ACCUMULATION IS EXPECTED. AS TEMPERATURES CONTINUE TO FALL
THROUGH THE AFTERNOON...EXPECT SNOWMELT ON ROADWAYS AND SIDEWALKS
TO RE-FREEZE RESULTING IN TREACHEROUS TRAVEL CONDITIONS PARTICULARLY
DURING THE EVENING COMMUTE.

TRAVELERS SHOULD BE AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS
AND ROADWAYS BECOMING SLIPPERY...AND TO BE PREPARED TO PRACTICE
SAFE WINTER DRIVING PRACTICES THROUGH THE AFTERNOON.

NYZ028-035-VTZ001>012-016>019-062000-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1108 AM EST MON JAN 6 2014

...FALLING TEMPERATURES WITH RE-FREEZE LIKELY THIS AFTERNOON...

A COLD FRONT WILL BE MOVING ACROSS VERMONT THIS AFTERNOON
RESULTING IN SHARPLY FALLING TEMPERATURES. EXPECT RAIN SHOWERS
TO CHANGE OVER TO SNOW SHOWERS WITH A DUSTING TO AN INCH EXPECTED.
AS TEMPERATURES CONTINUE TO FALL...EXPECT SNOWMELT ON ROADWAYS
AND SIDEWALKS TO FLASH FREEZE RESULTING IN TREACHEROUS TRAVEL
CONDITIONS PARTICULARLY DURING THE EVENING COMMUTE.

TRAVELERS SHOULD BE AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS
AND ROADWAYS BECOMING SLIPPERY...AND TO BE PREPARED TO PRACTICE
SAFE WINTER DRIVING PRACTICES THIS EVENING.
Special weather statement, Jan 6, 2:35 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
235 PM EST MON JAN 6 2014

NYZ026-027-029>031-034-087-062300-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
235 PM EST MON JAN 6 2014

...SNOW SHOWERS AND SHARPLY FALLING TEMPERATURES CREATING ICY CONDITIONS...

THE COMBINATION OF SCATTERED SNOW SHOWERS AND SHARPLY FALLING
TEMPERATURES HAS RESULTED IN RE-FREEZING OF STANDING WATER THIS
AFTERNOON. EXPECT ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY AS
TEMPERATURES CONTINUE TO FALL THROUGH THE EVENING.

PROCEED WITH CAUTION IF TRAVELING ACROSS NORTHERN NEW YORK THIS
EVENING USING SAFE WINTER DRIVING TECHNIQUES.

NYZ028-035-VTZ001>012-016>019-062300-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
235 PM EST MON JAN 6 2014

...FALLING TEMPERATURES TO PRODUCE ICY CONDITIONS TONIGHT...

ALTHOUGH CURRENT TEMPERATURES ARE STILL ABOVE FREEZING ACROSS VERMONT
THIS AFTERNOON...TEMPERATURES WILL BE SHARPLY FALLING BELOW
FREEZING AROUND THE AFTERNOON RUSH HOUR. THIS WILL RESULT IN RE-
FREEZING OF STANDING WATER. BE PREPARED FOR POCKETS OF SLIPPERY
CONDITIONS ON ROADWAYS AND SIDEWALKS DURING THE AFTERNOON COMMUTE
INTO TONIGHT.

DRIVE SLOWLY AND CAUTIOUSLY IF TRAVELING DURING THE AFTERNOON
COMMUTE INTO TONIGHT.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:31 AM ESTWind AdvisoryBTVFranklin, St. Lawrence11 hr
Jan 6, 3:01 PM ESTWind Chill AdvisoryBTVClinton, Essex, Franklin, St. Lawrence20 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.